Thunderstorm Wind, Muskingum
- When
- July 25, 2:45 PM EST
- Where
- Muskingum County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.967, -81.950
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 1:47 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005
.SHORT...TONIGHT AND TUESDAY...
SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE. THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN. WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT. WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.
&&
.AVIATION...
VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN. FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS. MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
8 PM MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT MON JUL 25 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-260908- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 149 PM EDT MON JUL 25 2005 .DAY ONE...TODAY AND TONIGHT AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE LIKELY. .DAYS TWO THROUGH SEVEN... A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1259 PM EDT MON JUL 25 2005 PAZ021-030-251800- ALLEGHENY PA-WESTMORELAND PA- 1259 PM EDT MON JUL 25 2005 ...THUNDERSTORMS DEVEOPING ACROSS THE REGION... THUNDERSTORMS TO MOVE THROUGH ALLEGHENY COUNTY INCLUDING THE PITTSBURGH AREA... AT 100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTH OF NORTH SIDE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISON PARK...CARNEGIE...DELMONT...DOWNTOWN PITTSBURGH...FOX CHAPEL...GREENSBURG...IRWIN...JEANNETTE...MCKEES ROCKS... MCKEESPORT...MONROEVILLE...MURRYSVILLE...NEW STANTON...NORTH SIDE...PENN HILLS...PERRYSVILLE...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN...WILKINSBURG...HARRISON CITY AND RUFFS DALE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 212 PM EDT MON JUL 25 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029>032- WVZ001>004-012-021>023-041-251900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-GARRETT MD- GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON OH- LAWRENCE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH- MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH- WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 212 PM EDT MON JUL 25 2005 ...THUNDERSTORMS MOVING TOWARD THE AREA... A LINE OF THUNDERSTORMS IS APPROACHING FROM THE WEST AT 55 MPH AND IS EXPECTED TO MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE LIKELY. RESIDENTS AND EMERGENCY MANAGERS IN COLUMBIANA...CARROLL...TUSCARAWAS AS WELL AS LAWRENCE AND COSHOCTON COUNTIES SHOULD BE AWARE THAT THIS LINE WILL APPROACH THEIR WESTERN BORDERS BY 3 PM EDT. COUNTIES EAST AND SOUTHEAST OF THESE MAY EXPECT CONTINUED RAPID MOVEMENT SOUTHEASTWARD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CAMERON 39.83N 80.57W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0315 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
07/25/2005 COSHOCTON OH EMERGENCY MNGR
TREES DOWN IN THE CITY.
&&
TPThe Pittsburgh radar (KPBZ), 160 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464378.